Leukocytoclastic vasculitis induced by Nateglinide

Sourabh Aggarwal, Kevin Kavanaugh

Abstract


Meglitinides, a class of drug used in type 2 diabetes mellitus, includes repaglinide and nateglinide and is associated with hypoglycemia, nausea, diarrhea and peripheral edema. We report a unique adverse reaction to nateglinide. A 55-year-old Caucasian male presented with a diffuse rash on his skin which started on his ankles bilaterally 3 weeks before presentation. Examination revealed a diffuse patchy maculo-papular rash, with some patches having pustules, purpura and eschar. Skin biopsy showed areas of fibrinoid deposition with wall thickening in superficial dermal blood vessels. The patient was recently started on nateglinide three months prior to admission at dose of 120 mg three times a day. During hospitalization, his nateglinide was stopped and started on oral prednisone 60 mg daily. His lesions improved over the next one week



Full Text: PDF DOI: 10.5430/crim.v1n2p99

Refbacks

  • There are currently no refbacks.


Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.

Case Reports in Internal Medicine

ISSN 2332-7243(Print)  ISSN 2332-7251(Online)

Copyright © Sciedu Press

To make sure that you can receive messages from us, please add the 'sciedu.ca' and ‘sciedupress.com’ domains to your e-mail 'safe list'. If you do not receive e-mail in your 'inbox', please check your 'spam' or 'junk' folder.